Alert archive / Wyoming / Special Weather Statements in 2011

Special Weather Statement, NWS Riverton, WY

June 23, 2011Hot Springs County, Wyoming

NWS Riverton, WY issued this special weather statement at Jun 23, 2011, 7:21 PM MDT for Hot Springs County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 7:21 PM MDT (01:21 UTC)
Expired
Jun 23, 2011, 8:00 PM MDT
In force
39 min
Issued by
NWS Riverton, WY

County Hot Springs County, WY

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
2783 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WWUS85 KRIW 240121
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
721 PM MDT THU JUN 23 2011

WYZ002-003-005>007-015>017-240200-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN
WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS
EAST WY-
721 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...HOT SPRINGS...
EXTREME SOUTHERN PARK AND NORTHERN FREMONT COUNTIES UNTIL 800 PM
MDT...

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOUBLE CABIN
CAMPGROUND TO 6 MILES NORTHEAST OF U.S. HWY 287/26 MILE MARKER 80 TO
U.S. HWY 287/26 MILE MARKER 90 TO 12 MILES SOUTHWEST OF BULL LAKE...
AND MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
U.S. HWY 26 MILE MARKER 100 AND WASHAKIE NEEDLES AROUND 725 PM MDT.
PILOT BUTTE RESERVOIR...PAVILLION AND MORTON AROUND 730 PM MDT.
GRASS CREEK RD...STATE HWY 134 MILE MARKER 20...STATE HWY 132...OCEAN
LAKE...ANCHOR DAM AND KINNEAR AROUND 735 PM MDT.
OWL CREEK RD AROUND 740 PM MDT.
GRASS CREEK AND MISSOURI FLAT RD AROUND 745 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES 
AND UNDERPASSES...IS ALSO LIKELY. A FLOOD WARNING IS IN EFFECT FOR 
PORTIONS OF THE ADVISED AREA AROUND DUBOIS...A FLOOD WATCH IS IN 
EFFECT FOR THE REST OF THE AREA...FLOODING MAY BEGIN OR WORSEN 
SUDDENLY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DO NOT 
ENTER FLOOD WATERS UNDER ANY CIRCUMSTANCE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4404 10814 4358 10772 4344 10768 4318 10779
      4302 10927 4322 10929 4336 10963 4384 10973
TIME...MOT...LOC 0117Z 261DEG 70KT 4382 10945 4344 10909
          4330 10904 4312 10913

$$

ALLEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:54 PM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 23, 2:54 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
254 PM MDT THU JUN 23 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

CONVECTION THIS MORNING AND EARLY AFTERNOON WAS SIGNIFICANTLY
ABOVE WHAT WAS PREVIOUSLY EXPECTED OR GENERATED IN THE MODELS.
GOOD UPPER DIVERGENCE FROM A 6O KT JET TO THE SOUTH HAS BEEN THE
MAIN DRIVING FORCE ACROSS LINCOLN...SUBLETTE...FREMONT AND NATRONA
COUNTIES. HEATING TO THE NORTH HAS NOW DRIVEN CONVECTION OVER
TETON AND PARK COUNTIES AND SHOULD SPREAD ACROSS THE BIG HORN
BASIN...BIGHORN MOUNTAINS AND JOHNSON COUNTIES THROUGH THIS EVENING.
EXPECT CONVECTION TO BE MORE WIDESPREAD ON FRIDAY AS WELL.
SATURDAY SHOULD SEE MORE THAN THE MODELS ARE PRODUCING AS WELL AND
HAVE INCREASED PRECIPITATION PROBABILITIES...ESPECIALLY IN THE
MOUNTAINS AND NORTH. TEMPERATURES WERE COOLER UNDER THE AREA OF
WIDESPREAD SHOWER AND EMBEDDED THUNDERSTORM ACTIVITY FROM WEST
CENTRAL THROUGH EAST CENTRAL. THE AREAS NORTH AND SOUTH WARMED
PRETTY MUCH AS EXPECTED. EXPECT DAYTIME CONVECTION FRIDAY AND
SATURDAY WILL HAVE COOLING IMPACT AS WELL BUT THE LOCATION IS HARD
TO DETERMINE AT THIS TIME. TEMPERATURE IMPACT ON SNOW MELT IS
ADDRESSED BELOW IN THE HYDROLOGY SECTION.

.LONG TERM...SUNDAY THROUGH THURSDAY

SEASONABLY COOL AND UNSETTLED CONDITIONS WILL LINGER OVER THE
NORTH THROUGH SUNDAY WHILE WARM AND DRY CONDITIONS PREVAIL OVER
THE SOUTH. ABOVE NORMAL TEMPERATURES EXPECTED TUESDAY THROUGH
THURSDAY. SLIGHT CHANCES OF LATE DAY THUNDERSTORMS WILL CONTINUE
OVER NORTHERN WYOMING THROUGH THIS PERIOD.

MEDIUM RANGE GLOBAL MODELS SHOWING LESS SPREAD THROUGH THIS PERIOD
THAN PREVIOUS RUNS.  AGREEMENT IN THE INITIAL PERIOD IN DRIFTING
TAIL END OF TROUGH ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN
PLAINS SUNDAY WITH ASSOCIATED FRONTAL BOUNDARY PUSHING SOUTH INTO
NORTH CENTRAL AND EASTERN WYOMING.  BEST MOISTURE AND INSTABILITY
WILL BE ALONG AND EAST OF THIS BOUNDARY WITH A DRIER WESTERLY FLOW
ACROSS THE WEST AND SOUTH.  AN UPPER RIDGE TRANSLATES THE NORTHERN
ROCKIES ON MONDAY AS UPSTREAM TROUGH SHARPENS ALONG 130W.
UNSEASONABLY WARM SW FLOW DEVELOPS TUESDAY AND WEDNESDAY BETWEEN
THIS TROUGH AND STRENGTHENING RIDGE OF HIGH PRESSURE OVER THE
SOUTHERN U.S.  BOTH GFS AND ECMWF BRING SHORTWAVE IN SW FLOW ACROSS
AREA TUESDAY NIGHT AND WEDNESDAY WITH GFS MUCH STRONGER WITH THIS
FEATURE.  FORECAST WEIGHTED TOWARD ECMWF WITH THIS ENERGY DAMPENING
OUT MORE INTO STRONG EXPANDING RIDGE.  ECMWF CONTINUES TO EXPAND HOT
RIDGE ACROSS THE ROCKIES AND CENTRAL U.S. THROUGH THURSDAY WHILE GFS
LOWER WITH HEIGHTS ACROSS NE PACIFIC AND NW U.S.  FORECAST CONTINUES
TO SIDE WITH ECMWF...ON WARMER SIDE OF GUIDANCE TEMPERATURES AND
SLIGHT CHANCES OF LATE DAY THUNDERSTORMS CONFINED TO THE NORTH.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH THE EVENING ACROSS THE
NORTHERN HALF OF THE FORECAST AREA.  THESE SHOWERS AND THUNDERSTORMS
WILL BRING PERIODS OF MVFR CIGS AND MOUNTAIN OBSCURATIONS.  STRONGER
STORMS ARE POSSIBLE OVER THE NORTHERN THIRD OF THE STATE THROUGH
06Z.  VFR CONDITIONS CAN BE EXPECTED AFTER 06Z WITH SHOWERS
REDEVELOPING BY 14Z OVER WESTERN WYOMING.  THUNDERSTORMS WILL
DEVELOP AFTER 18Z FOR THE BIG HORN BASIN AND JOHNSON AND NATRONA
COUNTIES.  SOME OF THESE STORMS WILL BE STRONG WITH GUSTY WINDS AND
HAIL.  AIRPORTS AFFECTED FRIDAY INCLUDE
KCOD...KWRL...KGEY...KBYG...AND KCPR.

&&

.HYDROLOGY...

THE WIND RIVER FROM DUBOIS TO RIVERTON CONTINUES TO RISE TO NEAR
FLOOD STAGE. A FLOOD WATCH HAS BEEN ISSUED. THE GREEN RIVER FROM
WARREN BRIDGE TO FONTENELLE CONTINUES TO RISE AND IS EXPECTED TO BE
NEAR FLOOD STAGE BY TUESDAY. THE FORKS OF THE SHOSHONE CONTINUE TO
RISE AS WELL.  SMALL CREEKS AND HEADWATER STREAMS THAT ARE
ALREADY FLOWING AT MODERATE TO HIGH LEVELS ARE EXPECTED TO RUN
ABOVE BANKFULL FRIDAY THROUGH SUNDAY.

WARMER MOUNTAIN TEMPERATURES TODAY WILL INCREASE SNOWMELT BELOW
10000 FEET. RUN OFF HAS BEEN BETWEEN 1.5 AND 2 INCHES FROM THIS
SNOW PACK AND IS EXPECTED TO CONTINUE AROUND THIS RATE. SCATTERED
THUNDERSTORMS ARE EXPECTED MAINLY ACROSS NORTHERN WYOMING THIS
EVENING HOWEVER THESE STORMS WILL MOVE FAIRLY QUICKLY. ON
FRIDAY...COOLER TEMPERATURES WILL PREVAIL ACROSS NORTHERN WYOMING
WHILE TEMPERATURES WILL REMAIN WARM ACROSS THE SOUTH. THE BEST
POTENTIAL FOR SIGNIFICANT RAIN PRODUCING THUNDERSTORMS WILL BE
ACROSS NATRONA AND JOHNSON COUNTIES FRIDAY AFTERNOON AND EVENING.
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE MORE ISOLATED
OVER THE WEEKEND WITH NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES
ACROSS THE NORTHERN BASINS AND NEAR OR ABOVE NORMAL TEMPERATURES
ACROSS THE SOUTH.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH LATE SATURDAY
NIGHT WYZ016-017.

&&

SHORT TERM...C.BAKER
LONG TERM...AEM
AVIATION...BERC
FIRE WEATHER...TEAM RIVERTON
HYDROLOGY...C.BAKER
Hazardous weather outlook, Jun 23, 3:30 PM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT THU JUN 23 2011

WYZ001>020-022>030-241104-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
330 PM MDT THU JUN 23 2011

...FLOOD WATCH FOR THE WIND RIVER TONIGHT THROUGH SATURDAY
NIGHT...

...FLOOD WARNING FOR THE WIND RIVER NEAR DUBOIS THROUGH NOON
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL
WYOMING TODAY AND TONIGHT.  A FEW OF THE STORMS COULD BECOME QUITE
STRONG...PRODUCING GUSTY WINDS IN EXCESS OF 45 MPH...
FREQUENT LIGHTNING...SMALL HAIL AND BRIEF VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FRIDAY...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE BIG
HORN BASIN...JOHNSON AND NATRONA COUNTIES...LESS INTENSE STORMS ARE
POSSIBLE ELSEWHERE.

EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CAUSE A RISE IN
RIVER LEVEL ON THE WIND RIVER FROM DUBOIS THROUGH RIVERTON.
FLOODING IS LIKELY THIS WEEKEND IN LOW LYING AREAS ADJACENT TO THE
WIND RIVER.

SATURDAY THROUGH TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS
ACROSS NORTHERN WYOMING.

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD
MOUNTAIN SNOWPACK BEGINS TO MELT MORE RAPIDLY WITH THE EXPECTED
WARM-UP INTO THE WEEKEND. SOME LOCATIONS COULD DEVELOP OR CONTINUE TO
EXPERIENCE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND FLOODING.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 23, 5:52 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
552 PM MDT THU JUN 23 2011

WYZ012>014-025-240100-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER MOUNTAINS WEST-
552 PM MDT THU JUN 23 2011

STRONG THUNDERSTORMS WILL BE MOVING ACROSS TETON...AND FAR NORTHERN
SUBLETTE COUNTIES THROUGH 700 PM MDT. THESE STORMS ARE
PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING...BRIEF HEAVY RAIN....
AND HAIL UP TO ONE-HALF INCH IN DIAMETER. GREYS RIVER
ROAD...BONDURANT AND EVENTUALLY THE GREEN RIVER LAKES AREA AND
TOGWOTEE PASS WILL BE IMPACTED BY THESE STORMS. MOTORISTS ON HIGHWAY
191 FROM AROUND BONDURANT TO WARREN BRIDGE SHOULD BE PREPARED FOR
HEAVY RAIN AND REDUCED VISIBILITY.

CNJ/DSB
Local storm report, Jun 23, 6:07 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
607 PM MDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 SSE LOVELL            44.81N 108.38W
06/23/2011  E0.75 INCH       BIG HORN           WY   TRAINED SPOTTER

&&

CJONES
Special weather statement, Jun 23, 6:22 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
622 PM MDT THU JUN 23 2011

WYZ014-015-017>019-240100-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST
WY-
622 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN SUBLETTE AND
CENTRAL FREMONT COUNTIES UNTIL 700 PM MDT...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WIND RIVER PEAK...OR 17 MILES WEST OF
LANDER...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING...BRIEF HEAVY RAIN...AND PEA SIZED HAIL.

THIS STORM WILL BE NEAR...
SINKS CANYON STATE PARK AROUND 640 PM MDT.
STATE HWY 131 AROUND 645 PM MDT.
LANDER AROUND 650 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4291 10841 4260 10836 4264 10913 4284 10916
TIME...MOT...LOC 0021Z 265DEG 27KT 4274 10902

JONES
Special weather statement, Jun 23, 6:46 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
646 PM MDT THU JUN 23 2011

WYZ002-007-014>017-025-240130-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER GREEN
RIVER BASIN FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN
WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
646 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS...EXTREME
SOUTHERN PARK...NORTHERN SUBLETTE AND NORTHWESTERN FREMONT COUNTIES
UNTIL 730 PM MDT...

AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
DOUBLE CABIN CAMPGROUND TO FREMONT PEAK...AND MOVING EAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
BURRIS AND U.S. HWY 287/26 MILE MARKER 80 AROUND 655 PM MDT.
WASHAKIE NEEDLES...U.S. HWY 287/26 MILE MARKER 90 AND CROWHEART
AROUND 700 PM MDT.
BULL LAKE...HWY JCT 287 AND 26 AND DIVERSION DAM REST AREA AROUND 705
PM MDT.
U.S. HWY 26 MILE MARKER 100 AND ANCHOR DAM AROUND 710 PM MDT.
PILOT BUTTE RESERVOIR AND MORTON AROUND 715 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4384 10884 4304 10869 4304 10992 4381 10991
TIME...MOT...LOC 0046Z 269DEG 75KT 4372 10958 4308 10958

ALLEN
Special weather statement, Jun 23, 7:20 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
720 PM MDT THU JUN 23 2011

WYZ003-004-006-240400-
CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
720 PM MDT THU JUN 23 2011

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE GUSTY
OUTFLOW WINDS OF 40 TO 50 MPH ACROSS THE BIG HORN BASIN THROUGH THIS
EVENING. MOST OF THE SHOWERS AND STORMS WILL ONLY PRODUCE LIGHT
RAINFALL. IF YOU ARE PLANNING TO BE OUTDOORS THIS EVENING BE
PREPARED FOR GUSTY WIND THROUGH 10 PM.
Special weather statement, Jun 23, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
721 PM MDT THU JUN 23 2011

WYZ002-003-005>007-015>017-240200-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN
WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS
EAST WY-
721 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...HOT SPRINGS...
EXTREME SOUTHERN PARK AND NORTHERN FREMONT COUNTIES UNTIL 800 PM
MDT...

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOUBLE CABIN
CAMPGROUND TO 6 MILES NORTHEAST OF U.S. HWY 287/26 MILE MARKER 80 TO
U.S. HWY 287/26 MILE MARKER 90 TO 12 MILES SOUTHWEST OF BULL LAKE...
AND MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
U.S. HWY 26 MILE MARKER 100 AND WASHAKIE NEEDLES AROUND 725 PM MDT.
PILOT BUTTE RESERVOIR...PAVILLION AND MORTON AROUND 730 PM MDT.
GRASS CREEK RD...STATE HWY 134 MILE MARKER 20...STATE HWY 132...OCEAN
LAKE...ANCHOR DAM AND KINNEAR AROUND 735 PM MDT.
OWL CREEK RD AROUND 740 PM MDT.
GRASS CREEK AND MISSOURI FLAT RD AROUND 745 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. A FLOOD WARNING IS IN EFFECT FOR
PORTIONS OF THE ADVISED AREA AROUND DUBOIS...A FLOOD WATCH IS IN
EFFECT FOR THE REST OF THE AREA...FLOODING MAY BEGIN OR WORSEN
SUDDENLY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DO NOT
ENTER FLOOD WATERS UNDER ANY CIRCUMSTANCE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4404 10814 4358 10772 4344 10768 4318 10779
      4302 10927 4322 10929 4336 10963 4384 10973
TIME...MOT...LOC 0117Z 261DEG 70KT 4382 10945 4344 10909
          4330 10904 4312 10913

ALLEN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:22 PM MDTSpecial Weather StatementRIWFremont38 min
Jun 23, 6:46 PM MDTSpecial Weather StatementRIW44 min
Jun 23, 7:23 PM MDTSpecial Weather StatementRIWLincoln37 min
Jun 23, 7:26 PM MDTSevere Thunderstorm WarningRIWLincoln32 min
Jun 23, 7:44 PM MDTSpecial Weather StatementRIWFremont46 min
Jun 23, 7:59 PM MDTSpecial Weather StatementRIWHot Springs46 min
Jun 23, 8:03 PM MDTSpecial Weather StatementRIW42 min
Jun 23, 8:13 PM MDTSevere Thunderstorm WarningRIWFremont62 min
Jun 23, 8:21 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona54 min
Jun 23, 8:24 PM MDTSevere Thunderstorm WarningRIWFremont33 min
Jun 23, 8:37 PM MDTSpecial Weather StatementRIWNatrona38 min
Jun 23, 8:53 PM MDTSpecial Weather StatementRIW37 min
Jun 23, 9:19 PM MDTSpecial Weather StatementRIWNatrona41 min
Jun 24, 10:09 AM MDTSpecial Weather StatementRIW51 min
Jun 24, 10:58 AM MDTSpecial Weather StatementRIW47 min
Jun 24, 10:59 AM MDTFlood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more9 hr
Jun 24, 11:02 AM MDTSpecial Weather StatementRIWPark43 min
Jun 24, 11:49 AM MDTSpecial Weather StatementRIW41 min
Jun 24, 12:06 PM MDTSpecial Weather StatementRIWPark39 min
Jun 24, 12:31 PM MDTSpecial Weather StatementRIWNatrona44 min
Jun 24, 12:33 PM MDTSpecial Weather StatementRIW42 min
Jun 24, 12:45 PM MDTSevere Thunderstorm WarningRIWBig Horn, Park30 min
Jun 24, 1:12 PM MDTSpecial Weather StatementRIWNatrona48 min
Jun 24, 1:16 PM MDTSevere Thunderstorm WarningRIWBig Horn44 min
Jun 24, 1:25 PM MDTRiver Flood WarningRIWFremont35 hr
Jun 24, 1:25 PM MDTRiver Flood WarningRIWFremont17 days
Jun 24, 1:45 PM MDTSevere Thunderstorm WarningRIWNatrona17 min
Jun 24, 2:01 PM MDTSpecial Weather StatementRIWBig Horn29 min
Jun 24, 2:19 PM MDTFlash Flood WarningRIWBig Horn3 hr
Jun 24, 2:24 PM MDTSpecial Weather StatementRIWFremont51 min
Jun 24, 2:46 PM MDTSpecial Weather StatementRIWFremont44 min
Jun 24, 3:12 PM MDTSevere Thunderstorm WarningRIWFremont48 min
Jun 24, 3:14 PM MDTSevere Thunderstorm WarningRIWJohnson61 min
Jun 24, 3:42 PM MDTSpecial Weather StatementRIWFremont63 min
Jun 24, 3:52 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona38 min
Jun 24, 4:13 PM MDTSpecial Weather StatementRIWNatrona32 min
Jun 24, 4:31 PM MDTSevere Thunderstorm WarningRIWNatrona44 min
Jun 24, 4:38 PM MDTSevere Thunderstorm WarningRIWNatrona37 min
Jun 24, 5:02 PM MDTSevere Thunderstorm WarningRIWNatrona43 min
Jun 24, 5:12 PM MDTSpecial Weather StatementRIWSweetwater48 min
Jun 24, 5:17 PM MDTAreal Flood AdvisoryRIWNatrona63 min
Jun 24, 5:38 PM MDTAreal Flood WarningRIWBig Horn8 days

Nearby

Special Weather Statements in Wyoming, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.